Alert archive / Florida / Fire Weather Watches in 2021

Fire Weather Watch 1, NWS Miami, FL

January 27, 20215 counties in Florida

NWS Miami, FL issued this fire weather watch at Jan 27, 2021, 2:23 AM EST for 5 counties in Florida. It took effect at Jan 28, 2021, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2021, 2:23 AM EST (07:23 UTC)
In effect from
Jan 28, 2021, 10:00 AM EST
Expired
Jan 28, 2021, 2:59 AM EST
In force
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-506 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS82 KMFL 270723
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
223 AM EST Wed Jan 27 2021

FLZ063-066>075-174-272015-
/O.NEW.KMFL.FW.A.0001.210128T1500Z-210129T0000Z/
Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier-
Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade-
Metro Miami-Dade-Mainland Monroe-Far South Miami-Dade-
223 AM EST Wed Jan 27 2021

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 063...066...067...068...069...070...071...
072...073...074...075 AND 174...

The National Weather Service in Miami has issued a Fire Weather
Watch...which is in effect from Thursday morning through Thursday
evening. 

* Affected area...fire weather zones 063...066...067...068... 
  069...070...071...072...073...074...075 and 174. 

* Wind...North-northwest winds around 15 mph possible on 
  Thursday.

* Humidity...Afternoon relative humidity in the lower and middle
  30s on Thursday afternoon. 

* Impacts...Due to the dry conditions, any fires that develop
  could see extreme fire behavior. Outdoor burning is not
  recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
712 
WWUS82 KMFL 271944
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
244 PM EST Wed Jan 27 2021

FLZ063-066>075-174-281000-
/O.CON.KMFL.FW.A.0001.210128T1500Z-210129T0000Z/
Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier-
Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade-
Metro Miami-Dade-Mainland Monroe-Far South Miami-Dade-
244 PM EST Wed Jan 27 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY BELOW 35 PERCENT
AND WIND ABOVE 15 MILES PER HOUR FOR FIRE WEATHER ZONES 
063...066...067...068...069...070...071...072...073...074... 075 
AND 174...

* Affected area...fire weather zones 063...066...067...068... 
  069...070...071...072...073...074...075 and 174. 

* Wind...Northerly wind of 15 to 20 miles per hour

* Humidity...Minimum relative humidity below 35%

Currently, the lowest relative humidity is forecast for the
western half of the area, with the percentages dropping to around
30%, the wind is forecast to be near 15 miles per hour. The wind 
will be highest for the eastern half of the area, where it may be 
above 15 miles per hour, but the relative humidity is forecast to 
dip to near 35%.


* Impacts...any fires that develop may see extreme fire behavior.
  Outdoor burning is not recommended.

$$
613 
WWUS82 KMFL 280759
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
259 AM EST Thu Jan 28 2021

FLZ063-066>068-072-074-174-280900-
/O.CAN.KMFL.FW.A.0001.210128T1500Z-210129T0000Z/
Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Metro Broward-
Metro Miami-Dade-Far South Miami-Dade-
259 AM EST Thu Jan 28 2021

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 063, 
066, 067, 068, 072, 074, AND 174...

The National Weather Service in Miami has cancelled the Fire
Weather Watch. 

While relative humidity values are forecast to fall to critical
values along with wind speeds in the 15 to 20 mph range, present
indications are that ERC values will remain below 27, precluding
the need for a warning at this time.

$$

FLZ069>071-073-075-290000-
/O.UPG.KMFL.FW.A.0001.210128T1500Z-210129T0000Z/
/O.NEW.KMFL.FW.W.0001.210128T1600Z-210129T0000Z/
Coastal Collier-Inland Collier-Inland Broward-Inland Miami-Dade-
Mainland Monroe-
259 AM EST Thu Jan 28 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR FIRE WEATHER ZONES 069, 070, 071, 073, AND 
075...

The National Weather Service in Miami has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM EST
this evening. The Fire Weather Watch is no longer in effect. 

* Affected area...Fire weather zones 069...070...071...073...  
  and 075. 

* Wind...Northerly wind of 15 miles per hour with higher gusts

* Humidity...Minimum relative humidity below 35%

* Impacts...Any fires that develop may see extreme fire behavior.
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Weinman/AR

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this fire weather watch went out at Jan 26, 6:36 PM EST, 7 hours 47 minutes earlier.

Area forecast discussion, Jan 26, 6:36 PM EST, 7 hours 47 minutes before
Area Forecast Discussion
National Weather Service Miami FL
636 PM EST Tue Jan 26 2021

.AVIATION(00Z TAFS)...
VFR conditions will prevail through the evening hours. Areas of
fog will develop during the overnight and early morning hours of
Wednesday. Some of the fog could become dense, especially at KAPF
and KTMB. Patchy fog is possible across the other east coast
terminals, however, that is more uncertain at this time. Fog will
begin to lift after sunrise on Wednesday and winds will increase
out of the southwest by the middle of the morning.

&&

.UPDATE...
A ridge of high pressure will remain in control of the weather
pattern across the region for tonight and into Wednesday as well.
Areas of fog will develop once again later this evening and into
the overnight hours especially across the interior and western
areas. Some of this fog could become dense during the overnight
hours with the greatest likelihood of this occurring in Glades,
Hendry, and Collier Counties. The fog will begin to lift after
sunrise on Wednesday morning. Dry conditions will remain in place
throughout the rest of the day. Winds will increase out of the
south southwest which will allow for warm temperatures to continue
as well. Highs on Wednesday will rise into the lower to mid 80s
across most of the region.

&&

.PREV DISCUSSION... (Issued 240 PM EST Tue Jan 26 2021)

SHORT TERM (Rest Of Today-Wednesday)...

An elongated ridge of high pressure over the western Atlantic
Ocean continues to strongly influence the weather pattern over
South Florida. With a gradual eastward progression and flattening,
winds are more southerly today as opposed to south/southeast in
prior days. This will allow for warmer air to advect over the
region, resulting in anomalously warmer temperatures through
Wednesday. With forecast maximum temperatures in the lower/mid 80s
tomorrow, record high temperatures may be challenged in some
areas.

The 12Z MFL sounding revealed several distinct temperature
inversions through the profile. First, a shallow yet stout radiation
inversion, responsible for retaining fog slightly past sunrise in
isolated locations this morning. With little change in the synoptic
pattern over the coming hours, this radiation inversion is likely to
redevelop overnight and support patchy/locally dense fog over South
Florida, with the greatest likelihood of formation and dense
coverage being west of Lake Okeechobee in portions of Collier,
Hendry, and Glades Counties. Second, several subsidence inversions
are apparent in the 950-750 hPa layer. This is commensurate with
stout ridging within the boundary layer, which is acting to severely
limit any potential rain chances through at least Wednesday.

By Wednesday night, a non-robust cold front is forecast to progress
towards the region. This will likely provide mild relief from the
higher recent temperatures, as well a slight chances for showers
ahead of the front. No significant impacts associated with the front
are anticipated at this time.

LONG TERM (Thursday through Monday Night)...

A cold front draped southward from a low pressure system moving off
the Mid-Atlantic will be moving through the area through the early
part of the day on Thursday. With the parent low well north of the
region there will be little forcing for any convection to develop
along and ahead of the front. Limited shower chances with anything
beginning to break up and dissipate as it reaches South Florida
early on Thursday. The main hazards will be behind the frontal
passage. As winds become northwesterly and increase behind the
frontal passage throughout the day Thursday there will be
deteriorating marine and coastal conditions. There will also be
the potential for elevated fire weather conditions Thursday
afternoon. See Fire weather section below.

Behind the frontal passage cooler and drier weather will filter down
the peninsula. High temperatures will be 10-15 degrees cooler on
Thursday compared to Wednesday. Low temperatures Thursday night/
Friday morning will be in the mid 40s west of the Lake to mid-
upper 50s for the east coast.

A mid-level ridge with high pressure developing across the eastern
CONUS. Winds will veer fairly quickly to NNE/NE as the sfc high
pressure will slide eastward as we end the week and move into the
weekend. With the easterly component and winds continuing to veer
to easterly a gradual warming trend with winds off the Atlantic
waters.

Another trough will be digging across the central US with another
low-pressure system moving through the Mid-Atlantic towards the end
of the weekend into early next week. This may bring another cold
front to South Florida on Monday, with another cool down for
early-mid next week. Exact timing may fluctuate as models get a
better consensus on timing of the frontal passage.

AVIATION(18Z TAFS)...
VFR conditions prevailing through the afternoon/evening. Winds
become light and variable around most sites at 02-04Z, with BR/FG
development possible over the interior. TMB and APF as well as
other interior locations (especially west of Lake Okeechobee) are
most likely to see IFR/LIFR conditions due to low CIGs/VIS
restrictions, mainly between 07-13Z. Conditions should rapidly
improve shortly after sunrise tomorrow. Winds generally SSE
becoming SSW with time.

MARINE...
Broad high pressure will allow for generally benign boating
conditions. Modest SE/SSE flow should persist through mid week. An
approaching front later in the week may result in deteriorating
marine conditions, as a fetch of NW winds acts to increase surf
heights. Swell activity may develop downstream of the front as well,
which could persist into the weekend.

FIRE WEATHER...
With a cold front moving through Wednesday night, a much drier air
mass will move into the region during the day on Thursday. Minimum
relative humidity values could fall below 35 percent on Thursday
afternoon mainly over the interior and western sections. At the same
time, 20 foot winds are forecasted to be near 15 mph over some
sections. This will continue to be closely monitored over the next
several days.

BEACHES...
A high risk for rip currents is in effect for coastal Palm Beach
County through Tuesday evening, as modest SE/SSE flow of roughly 15
kts persists through the afternoon. This flow becomes slightly
weaker into Broward/Miami-Dade Counties, and hence a moderate risk
for rip currents is effect for these areas. An approaching front
later this week may result in a high risk for rip currents across
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            68  84  66  74 /   0   0  10   0
West Kendall     65  86  64  75 /   0   0  10   0
Opa-Locka        66  84  65  73 /   0   0  10   0
Homestead        67  84  64  75 /   0   0  10   0
Fort Lauderdale  68  85  65  73 /   0   0  10   0
N Ft Lauderdale  67  84  65  72 /   0   0  10   0
Pembroke Pines   67  86  65  74 /   0   0  10   0
West Palm Beach  65  84  62  70 /   0   0   0   0
Boca Raton       66  85  64  73 /   0   0   0   0
Naples           64  79  61  71 /   0   0  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for FLZ168.

AM...None.
GM...None.
&&

Update/Aviation...CWC
Tonight/Wednesday and Marine...Bhatti
Wednesday Night through Tuesday...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jan 26, 4:18 PM EST, 10 hours 5 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
418 PM EST Tue Jan 26 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
418 PM EST Tue Jan 26 2021

...High Risk of Rip Currents Palm Beaches This Evening...
...Areas of Dense Fog Possible Late Tonight and Early Wednesday...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: High risk of rip currents for the Palm Beach County
beaches this evening. Moderate risk of rip currents for the Broward
and Miami-Dade County beaches this evening.

Visibility: Areas of fog will develop late tonight into early
Wednesday morning. The fog could become dense at times, with the most
coverage and lowest visibility over the interior and western
sections.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The risk of rip currents will mainly be limited to the Palm Beach
County Beaches on Wednesday, with the threat being moderate. The
threat may increase again by the end of the work week for both the
Atlantic and Gulf beaches as strong winds accompany an approaching
front.

Fog is expected once again early Wednesday morning especially across
the interior and western sections of South Florida.

Marine conditions are forecast to deteriorate on Thursday with the
passage of a cold front. Rough marine conditions are possible through
the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jan 26, 11:22 PM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Miami FL
1122 PM EST Tue Jan 26 2021

FLZ063-066-067-069>071-073-075-270630-
Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Inland Miami-Dade-Mainland Monroe-
Including the cities of Palmdale, Moore Haven, Clewiston,
LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay,
Belle Glade, Wellington, Lion Country Safari,
South County Regional Park, Naples, Immokalee,
Miccosukee Indian Reservation, Markham Park, Homestead,
Florida City, Redland, Miccosukee Resort, Kendale Lakes,
West Kendall, Country Walk, Shark Valley, and Flamingo
1122 PM EST Tue Jan 26 2021

...Locally Dense Fog Possible Tonight...

Patchy fog may become locally dense at times, with potential for
reduced visibilities to one-half of a mile or less, especially
over interior and west coast areas.

Motorists must exercise extreme caution while driving in fog this
morning, especially along major highways and interstates. Visibilities
may widely vary over short distances. Slow down, use low beam
headlights and leave extra spacing between vehicles when encountering
significant reductions in visibility. Allow extra time to travel
to destinations.

The situation will continue to be closely monitored in case an
upgrade to an advisory becomes necessary.

AR/PS
Special weather statement, Jan 27, 1:20 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
120 AM EST Wed Jan 27 2021

FLZ063-066>075-271200-
Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier-
Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade-
Metro Miami-Dade-Mainland Monroe-
Including the cities of Palmdale, Moore Haven, Clewiston,
LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay,
Belle Glade, Wellington, Lion Country Safari,
South County Regional Park, Palm Springs, Florida Gardens,
Aberdeen, Boca West, Naples, Immokalee,
Miccosukee Indian Reservation, Markham Park, Coconut Creek,
Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City,
Hollywood, Pembroke Pines, Miramar, Homestead, Florida City,
Redland, Miccosukee Resort, Kendale Lakes, West Kendall,
Country Walk, Shark Valley, Miami, Miami Gardens, Miami Lakes,
Hialeah, Doral, South Miami, Kendall, Cutler Ridge, and Flamingo
120 AM EST Wed Jan 27 2021

...Locally Dense Fog Possible Tonight...

Patchy fog may become locally dense at times, with potential for
reduced visibilities to one-half of a mile or less, especially
over interior and west coast areas.

Motorists must exercise extreme caution while driving in fog this
morning, especially along major highways and interstates. Visibilities
may widely vary over short distances. Slow down, use low beam
headlights and leave extra spacing between vehicles when encountering
significant reductions in visibility. Allow extra time to travel
to destinations.

The situation will continue to be closely monitored in case an
upgrade to an advisory becomes necessary.

REYNES/SANTOS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 8:08 AM ESTDense Fog AdvisoryMFLCollier, Glades, Hendry, Monroe, Palm Beach52 min
Jan 27, 10:29 AM ESTGale WatchMFL17 hr
Jan 27, 10:29 AM ESTSmall Craft AdvisoryMFL58 hr
Jan 27, 10:29 AM ESTSmall Craft AdvisoryMFL7 days

Nearby

Fire Weather Watches in Florida, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.